Alert archive / Florida / Special Marine Warnings in 2018

Special Marine Warning 13, NWS Tallahassee, FL

February 11, 2018

NWS Tallahassee, FL issued this special marine warning at Feb 11, 2018, 2:50 PM EST. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2018, 2:50 PM EST (19:50 UTC)
Expired
Feb 11, 2018, 4:15 PM EST
In force
85 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Feb 11, 12:33 PM EST, 2 hours 17 minutes earlier.

Area forecast discussion, Feb 11, 12:33 PM EST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1233 PM EST Sun Feb 11 2018

.AVIATION [Through 18Z Monday]...

IFR and LIFR CIGs are expected throughout this TAF cycle. A steady
moderate to heavy rain is moving in from the Gulf. Rain will persist
through this TAF cycle. Rain will be heavy at times. Embedded
thunder is likely. Fog is likely tonight. Mostly MVFR vis is
expected but conditions could be worse at times. Conditions will
improve slightly in the morning but IFR is still likely.

&&

.PREV DISCUSSION [1003 AM EST]...

.NEAR TERM [Through Today]...

After a busy pre-dawn period, things have quieted down somewhat
during the mid morning. We are still keeping an eye out for
isolated quick spin up tornadoes and marginally damaging wind
gusts. SPC edged the marginal risk area slightly to the east.
However, lightning activity has dropped off considerably and we
are seeing a widespread shield of rain in the stable air behind
the leading edge convection. So, we should see this lull in the
action continue for a couple of hours anyway. The big questions is
whether we will see another round of severe this afternoon. If we
do, the most likely location would be northwest of the convective
precip shield closer to the front. As for flooding concerns, we
will leave the flood watch as is. We have already had some parts
of the FL Panhandle pick up 3-4 inches of rain and we could see
additional training over these areas.

.SHORT TERM [Tonight Through Tuesday]...

A cold front will slowly makes it's way eastward across our CWA
tonight through Monday. Rain chances will remain elevated and some
of the rain may be heavy at times with embedded thunderstorms. The
front is forecast to push south of the local area Monday night and
Tuesday and stall and the upper flow becomes zonal. On Tuesday, a
wedge of high pressure at the surface will build down from the Mid-
Atlantic states bringing a drier airmass into our northern zones.
PoPs Tuesday will be tapered north to south with the highest (50%)
across our Florida zones. Temperatures will continue above seasonal
levels with highs in the 70s and lows in the 60s.

.LONG TERM [Tuesday Night Through Sunday]...

Upper ridging will build over the local region providing mostly
dry conditions and warmer than normal temperatures. Highs will
mostly be in the mid to upper 70s. Lows will be in the mid 50s to
around 60.

.MARINE...

Light to moderate southerly winds today will become easterly by late
Monday. Winds will be light mostly from the east or southeast at
least through the middle of the week.

.FIRE WEATHER...

Red flag conditions are not expected for the next several days.

.HYDROLOGY...

Heavy rainfall has already occurred across the western portions
of the area today. An additional couple of inches is expected,
generally near and west of an Tifton to Panama City line. Isolated
higher rainfall totals are possible. This would be enough to
cause some flooding issues, mainly in form of dirt road washouts
and flooding in poor drainage and urban areas. Smaller creeks and
streams will also be susceptible to flooding. Flood warnings have
been issued for the Alabama portion of the Choctawhatchee River
with flooding forecast downstream a few days down the road. Minor
flooding is forecast. The Shoal River at Mossy Head is rising
sharply and currently forecast to crest just below moderate flood
stage. This will need to be closely monitored.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   65  76  64  77  57 /  80  80  50  50  20
Panama City   65  71  62  76  59 /  80  70  40  40  20
Dothan        66  71  61  73  55 /  80  50  40  30  20
Albany        66  74  61  69  52 /  80  60  50  30  20
Valdosta      66  75  63  71  54 /  60  80  50  40  20
Cross City    65  78  64  79  58 /  40  60  50  50  20
Apalachicola  64  71  62  73  59 /  80  80  50  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday morning for Calhoun-Central Walton-
     Coastal Bay-Holmes-Inland Bay-Jackson-North Walton-South
     Walton-Washington.

     High Rip Current Risk until 11 PM EST /10 PM CST/ this evening
     for Coastal Gulf.

GA...Flood Watch through Monday morning for Baker-Calhoun-Clay-
     Decatur-Dougherty-Early-Lee-Miller-Mitchell-Quitman-
     Randolph-Seminole-Terrell-Worth.

AL...Flood Watch through late tonight for Coffee-Dale-Geneva-Henry-
     Houston.

GM...None.
&&

NEAR TERM...Wool
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...McD
MARINE...Barry
FIRE WEATHER...DVD
HYDROLOGY...DVD

In the hours before

Special weather statement, Feb 11, 10:00 AM EST, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1000 AM EST SUN FEB 11 2018

GAZ145-146-158-111545-
Colquitt GA-Mitchell GA-Thomas GA-
1000 AM EST SUN FEB 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL...
NORTHWESTERN THOMAS AND WESTERN COLQUITT COUNTIES UNTIL 1045 AM
EST...

At 959 AM EST, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles east of Pelham, moving northeast at 35
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Moultrie, Camilla, Riverside, Schley, Funston, Center Hill, Cotton,
South Moultrie, Laney, Sigsbee, Moultrie Municipal A/P, Quality,
Hartsfield, New Elm, Bay and Hinsonton.

LAT...LON 3104 8409 3119 8415 3132 8379 3109 8372
TIME...MOT...LOC 1459Z 240DEG 49KT 3114 8404

04-MCDERMOTT
Local storm report, Feb 11, 11:18 AM EST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1118 AM EST SUN FEB 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 AM     TORNADO          GRACEVILLE              30.96N 85.52W
02/11/2018                   JACKSON            FL   LAW ENFORCEMENT

            ROOF DAMAGE TO THREE BUILDINGS AROUND
            DENTIST OFFICE IN GRACEVILLE.

&&

RH
Local storm report, Feb 11, 11:54 AM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1154 AM EST SUN FEB 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 AM     TORNADO          4 NNW HULAW             30.83N 85.74W
02/11/2018                   HOLMES             FL   EMERGENCY MNGR

            HOUSE BEHIND CHURCH DESTROYED.

&&

RH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 7:11 PM ESTSpecial Marine WarningTAE49 min
Feb 10, 7:42 PM ESTSpecial Weather StatementTAEBay48 min
Feb 10, 7:55 PM ESTSpecial Marine WarningTAE50 min
Feb 10, 8:09 PM ESTSpecial Marine WarningTAE66 min
Feb 10, 9:01 PM ESTSpecial Marine WarningTAE59 min
Feb 11, 1:05 AM ESTAreal Flood AdvisoryTAEWalton115 min
Feb 11, 1:40 AM ESTFlood WatchTAEBay, Calhoun, Gadsden, Gulf, Holmes, Jackson and 2 more29 hr
Feb 11, 2:54 AM ESTAreal Flood AdvisoryTAEWalton2 hr
Feb 11, 3:02 AM ESTSpecial Marine WarningTAE118 min
Feb 11, 3:48 AM ESTSevere Thunderstorm WarningTAEBay, Holmes, Jackson, Walton, Washington72 min
Feb 11, 3:57 AM ESTTornado WarningTAEHolmes33 min
Feb 11, 4:21 AM ESTTornado WarningTAEHolmes, Jackson39 min
Feb 11, 4:58 AM ESTTornado WarningTAEJackson47 min
Feb 11, 5:30 AM ESTRiver Flood WarningTAEWalton52 hr
Feb 11, 5:37 AM ESTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Liberty37 min
Feb 11, 6:50 AM ESTFlash Flood WarningTAEWalton5 hr
Feb 11, 8:17 AM ESTSpecial Marine WarningTAE118 min
Feb 11, 10:19 AM ESTRip Current StatementTAEGulf13 hr
Feb 11, 10:56 AM ESTAreal Flood AdvisoryTAEBay, Holmes, Jackson, Walton, Washington2 hr
Feb 11, 11:32 AM ESTAreal Flood AdvisoryTAEBay, Walton, Washington118 min
Feb 11, 1:01 PM ESTAreal Flood AdvisoryTAEBay, Calhoun, Holmes, Jackson, Walton, Washington119 min
Feb 11, 1:04 PM ESTSpecial Marine WarningTAE26 min
Feb 11, 1:21 PM ESTAreal Flood AdvisoryTAEWalton114 min
Feb 11, 1:25 PM ESTSpecial Marine WarningTAE95 min
Feb 11, 2:26 PM ESTRiver Flood WarningTAEWalton, Washington9 days
Feb 11, 2:48 PM ESTRiver Flood WarningTAECalhoun3 days
Feb 11, 2:50 PM ESTRiver Flood WarningTAEHolmes, Washington5 days
Feb 11, 2:54 PM ESTAreal Flood AdvisoryTAEBay, Calhoun, Gulf3 hr
Feb 11, 3:15 PM ESTAreal Flood AdvisoryTAEWalton3 hr
Feb 11, 3:42 PM ESTAreal Flood AdvisoryTAEBay, Calhoun, Franklin, Gulf, Liberty, Wakulla3 hr
Feb 11, 4:11 PM ESTSpecial Marine WarningTAE64 min
Feb 11, 5:26 PM ESTAreal Flood AdvisoryTAEHolmes, Jackson, Walton, Washington3 hr
Feb 11, 6:14 PM ESTAreal Flood AdvisoryTAEWalton3 hr
Feb 11, 9:03 AM ESTTornado WarningTAEDecatur, Grady, Mitchell27 min
Feb 11, 10:00 AM ESTSpecial Weather StatementTAEColquitt45 min
Feb 11, 4:46 AM ESTTornado Warning Tornado observedTAEHouston32 min
Feb 11, 8:42 AM ESTRiver Flood WarningTAEDale63 hr
Feb 11, 8:42 AM ESTRiver Flood WarningTAEGeneva4 days

Nearby

Special Marine Warnings in Florida, 2018Every special marine warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.